Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 11, NWS Riverton, WY

February 25, 2012Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind watch at Feb 25, 2012, 3:00 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Feb 25, 2012, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 3:00 AM MST (10:00 UTC)
In effect from
Feb 25, 2012, 8:00 PM MST
Expired
Feb 25, 2012, 2:01 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS75 KRIW 251000
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MST SAT FEB 25 2012

...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY
ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND
THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY...

.ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL RESULT
IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO CASPER.
BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG WEST
WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS
TONIGHT AND SUNDAY.

WYZ019-252300-
/O.CON.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
300 AM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN
  SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... GUSTS
  TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. 

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 789
  FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS
  ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS
  OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT
  TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-252300-
/O.CON.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
300 AM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN
  SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH IN
  FAVORED LOCATIONS. 

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 
  25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN 
  THE SOUTH PORTION OF CASPER. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-003-252300-
/O.NEW.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
300 AM MST SAT FEB 25 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS
  AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS
  WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH
  POTENTIALLY DAMAGING WINDS EXPECTED BY 8 PM THIS EVENING. THESE
  WINDS MAY CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE
  STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM
  SUNDAY MORNING.

* WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70
  TO 80 MPH ARE POSSIBLE IN THE WESTERN PORTION OF CLARK...THE
  CLARKS FORK GAP WEST OF CLARK...ALONG HIGHWAY 121 NEAR MILE
  MARKER 120 SOUTH OF CLARK AND IN PORTIONS OF THE ADJACENT
  ABSAROKA MOUNTAINS.

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY
  120...PARTICULARLY NEAR MILE MARKER 120 SOUTH OF CLARK...AS
  WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY ACROSS DEAD
  INDIAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
2 follow-up statements
687 
WWUS75 KRIW 251148 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
447 AM MST SAT FEB 25 2012

...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY
ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND
THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY...

.ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL RESULT
IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO CASPER.
BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG WEST
WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS
TONIGHT AND SUNDAY.

WYZ019-260100-
/O.COR.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
447 AM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN
  SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... GUSTS
  TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. 

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 789
  FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS
  ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS
  OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-260100-
/O.COR.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
447 AM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN
  SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH IN
  FAVORED LOCATIONS. 

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 
  25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN 
  THE SOUTH PORTION OF CASPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-003-260100-
/O.NEW.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
447 AM MST SAT FEB 25 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS
  AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS
  WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH
  POTENTIALLY DAMAGING WINDS EXPECTED BY 8 PM THIS EVENING. THESE
  WINDS MAY CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE
  STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM
  SUNDAY MORNING.

* WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70
  TO 80 MPH ARE POSSIBLE IN THE WESTERN PORTION OF CLARK...THE
  CLARKS FORK GAP WEST OF CLARK...ALONG HIGHWAY 121 NEAR MILE
  MARKER 120 SOUTH OF CLARK AND IN PORTIONS OF THE ADJACENT
  ABSAROKA MOUNTAINS.

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY
  120...PARTICULARLY NEAR MILE MARKER 120 SOUTH OF CLARK...AS
  WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY ACROSS DEAD
  INDIAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON/21
152 
WWUS75 KRIW 252101
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MST SAT FEB 25 2012

...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY
ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND
THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY...

.ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL
RESULT IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO
CASPER. BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG
WEST WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA
MOUNTAINS TONIGHT AND SUNDAY.

WYZ002-003-260315-
/O.UPG.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/
/O.EXB.KRIW.HW.W.0011.120226T0300Z-120226T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
201 PM MST SAT FEB 25 2012

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS
  AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS
  WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH
  HIGH WINDS EXPECTED BY 8 PM THIS EVENING. THESE WINDS MAY
  CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE STRONGEST
  WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM SUNDAY
  MORNING.

* WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70
  TO 80 MPH ARE POSSIBLE AROUND CLARK AND IN PORTIONS OF THE
  ADJACENT ABSAROKA MOUNTAINS.

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY
  120...AS WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY
  ACROSS DEAD INDIAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-260300-
/O.CON.KRIW.HW.W.0011.000000T0000Z-120226T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
201 PM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS CONTINUE THROUGH THE
  AFTERNOON AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... 
  GUSTS TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. 

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 287
  FROM BEAVER RIM TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135
  FROM BEAVER RIM TO SWEETWATER STATION. AREAS OF BLOWING SNOW MAY
  REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-260300-
/O.CON.KRIW.HW.W.0011.000000T0000Z-120226T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
201 PM MST SAT FEB 25 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON AND INTO THIS EVENING.

* WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH.

* IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 
  25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN 
  THE SOUTH PORTION OF CASPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 25, 2:40 AM MST, 20 minutes earlier.

Area forecast discussion, Feb 25, 2:40 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
240 AM MST SAT FEB 25 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

THE SHORT RESPITE FROM THE ACTIVE WEATHER WILL RAPIDLY GIVE WAY TO A
MORE ACTIVE PATTERN ONCE AGAIN AS THE NEXT UPSTREAM PACIFIC
SHORTWAVE TROUGH JUST OFF THE PACIFIC COAST RAPIDLY TRACKS EAST
TOWARD WYOMING. THE LEADING OF THESE CLOUDS AND THE ACCOMPANYING
SNOWFALL SHOULD ARRIVE BY 12Z THIS MORNING AT ITS PRESENT SPEED. HAVE
HIGH END SNOW ADVISORY AMOUNTS FOR THE FAR WEST. IN ADDITION TO THE
SNOWFALL EXPECTED WITH THE TROUGHPA AND ASSOCIATED STRONG KATAFRONT
TODAY ALSO TAGGED ON ADDITIONAL SNOWFALL FOR THIS EVENING TO ACCOUNT
FOR ADDITIONAL CONVECTIVE SNOWBANDS COMING OFF THE TETONS IN THE
NORTHWEST FLOW. WITH 45 KNOT WINDS MIXING DOWN FROM 700MB AND A
TIGHTENING SURFACE GRADIENT EXPECT CONSIDERABLE BLOWING AND DRIFTING
SNOW IN EXPOSED AREAS INCLUDING SOUTH PASS...ESPECIALLY THIS
AFTERNOON AND EVENING. SHOULD EVEN SEE SOME ISOLATED LIGHTNING
STRIKES EARLY THIS EVENING ACROSS THE CWA ASSOCIATED DIRECTLY WITH
THE FRONT WITH THE GREATEST PROBABILITY OF THIS HAPPENING AROUND 00Z
THIS EVENING WHEN A LARGE PORTION OF THE CWA WILL HAVE NEGATIVE
LIFTED INDICES. THIS WILL BE A FAST MOVING INTENSE SYSTEM BUT NOT AS
EXTREME AS THE STORM THAT TOOK PLACE ON WEDNESDAY. ALMOST EVERY AREA
EAST OF THE DIVIDE WILL SEE RAIN AND OR SNOW AT SOME POINT EVEN
THOUGH THE PRECIP BAND WILL COME THROUGH AS A NARROW BAND WITH ONLY
CERTAIN AREAS SEEING PRECIP AT A TIME...HENCE THE DRAMATIC INCREASE
IN POPS IN THE THESE AREAS WITH LIGHT QPF/SNOW AMOUNTS.
HOWEVER...MANY AREAS IN SOUTHERN WYOMING SOUTH OF THE OVERTHRUST
REGION WILL LIKELY SEE AROUND A HALF INCH TO AN INCH OF SNOW
INCLUDING ROCK SPRINGS AND BEAVER RIM.

IN ADDITION...A HIGH WIND WARNING IS IN EFFECT FROM THE GREEN MTNS
TO CASPER WITH SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING
COLD FRONT IN THAT AREA WITH THE EVENT RUNNING FROM 12Z THIS MORNING
TO 00Z THIS EVENING. THE NAM MOS GUIDANCE DOES INDICATE 33 KNOT
SUSTAINED WINDS IN CPR FOR 18Z THIS AFTERNOON.

THEN THE ATTENTION TURNS TO THE POTENTIAL FOR HIGH WINDS IN THE CODY
FOOTHILLS/ABSAROKAS FROM 03Z THROUGH 18Z SUNDAY WITH THE BEST CHANCE
FOR STRONG WINDS BETWEEN 09Z AND 15Z WHEN A HINT OF A MOUNTAIN TOP
INVERSION TAKES SHAPE. ONE OF THE MAIN HINTS OF A WIND EVENT IN THIS
AREA IS THE PRESENCE OF THE CRITICAL LAYER WITH NORTH WINDS ABOVE
STRONG WEST WINDS. BY 12Z SUNDAY INBOUND 25 KNOT WEST WINDS WILL
BLOW INTO THE ABSAROKAS AT MOUNTAIN TOP LEVEL AND 65 KNOT WINDS WILL
BLOW OUTBOUND. HOWEVER...THE FROUDE NUMBER WILL ONLY BE AROUND .70.
AS FAR AS ANY GAP FLOW THE H7 TEMP GRADIENT ACROSS THE ABSAROKAS IS
LACKING. IN ADDITION...5 700MB ISOHYPES SPACED OUT EVERY 3
DECAMETERS IS PROGGED FOR WYOMING ALONG WITH A 15 MB SURFACE
GRADIENT FROM GCC TO RKS DURING THE TIME OF THE ANTICIPATED WIND
EVENT ALONG WITH THE HELP OF THE LEFT ENTRANCE REGION OF THE EXITING
125 KNOT JET STREAK. WITH THAT SAID...THE SOUTHERN WIND CORRIDOR
WILL REMAIN FAIRLY BLUSTERY. WILL GO AHEAD AND HOIST A HIGH WIND
WATCH FOR ZONES 2 AND 3 VALID FROM 03Z THIS EVENING THROUGH 18Z
SUNDAY.

LIGHT SNOW WILL CONTINUE SUNDAY IN THE FAR WEST WITH PACIFIC
MOISTURE CONTINUING TO UPSLOPE INTO THAT AREA.

THEN A VERY SHORT RESPITE FROM THE ACTIVE WEATHER WILL TAKE PLACE
SUNDAY EVENING BEFORE THE NEXT UPSTREAM SHORTWAVE QUICKLY INFLUENCES
OUR WEATHER. ONLY SOME FLURRIES EXPECTED IN THE NORTHWEST MOUNTAINS
SUNDAY EVENING.

THE ECMWF KEEP THIS NEXT AFOREMENTIONED SHORTWAVE TROUGH OPEN UNTIL
12Z MONDAY BEFORE IT CLOSES OFF THE H5 LOW IN THE GREAT BASIN BY 00Z
TUE. THE UKMET CLOSES IT OFF OVER N CA AND OREGON 12Z MONDAY. THE
GFS CLOSES IT OFF OVER THE EASTERN GREAT BASIN AS LATE AS 06Z
TUESDAY. HOWEVER THE NAM CLOSES THE NORTHERN BRANCH OF THE SYSTEM
OFF WHEN IT IS OVER SOUTHWEST CANADA AS EARLY AS 18Z SUNDAY AND THE
SOUTHERN BRANCH OFF THE CA/OREGON COAST AT THE SAME TIME. WITH ALL
THIS UNCERTAINTY DID NOT GO HOG WILD WITH INCREASING THE POPS ON
MONDAY/MONDAY NIGHT QUITE YET BUT DID INCREASE THE QPF/SNOW AMOUNTS
AS THIS EVENT APPEARS TO BE A CERTAINTY...ITS JUST A MATTER OF
TIMING AND PLACEMENT OF THE LOW. BY LATE SUNDAY NIGHT...ISENTROPIC
LIFT WILL ENSUE ACROSS SOUTHWEST WY WITH A UNIFORM AREA OF LIGHT
SNOW BREAKING OUT THERE. THIS SNOW WILL LIKELY SPREAD NORTH AND EAST
ACROSS MUCH OF THE CWA MONDAY INTO MONDAY EVENING. A JET COUPLET
WILL ENHANCE THE LIFT AS WELL AMPLE Q VECTOR FORCING MONDAY. IN
ADDITION...THE AFOREMENTIONED PRECIP WILL FEED THE LOWER DECK OF
CLOUDS BENEATH ASSOCIATED WITH THE LOW LEVEL UPSLOPE FLOW EAST OF
THE DIVIDE. ONE FLY IN THE OINTMENT IS THE FACT THAT THIS PRECIP
WILL LIKELY FALL AS RAIN FROM EXTREME SOUTHERN WY AND UP INTO THE
CASPER AREA MONDAY AFTERNOON. IF THE NAM IS CORRECT THE WARMER AIR
WILL MOVE A LITTLE FARTHER NORTH AND WEST OF THIS AREA. BOTH THE GFS
AND THE NAM TAKE THE H7 LOW ACROSS SOUTHERN WYOMING SO PLACES LIKE
RKS HAVE THE POTENTIAL OF SEEING SIGNIFICANT PRECIP IF THIS OCCURS
HOWEVER RAINFALL IN THIS AREA COULD LOWER SNOW AMOUNTS. BOTH SIDES
OF THE DIVIDE WILL SEE PRECIP FROM THIS EVENT MONDAY AND MONDAY
NIGHT. THE AIRMASS WILL BECOME UNSTABLE WEST OF THE DIVIDE BY
MONDAY AFTERNOON SO THERE COULD BE SOME EMBEDDED HEAVIER AND RAIN
AND SNOW SHOWERS THEN.

.LONG TERM...TUESDAY THROUGH SATURDAY

MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH AN UPPER LOW
PUSHING OUT OF THE CENTRAL ROCKIES INTO THE PLAINS TUESDAY. ALTHOUGH
THERE ARE SLIGHT TIMING/LOCATIONS DIFFERENCES...IT APPEARS THE MOST
SIGNIFICANT SNOWFALL WILL END FROM WEST TO EAST EARLY TUESDAY.
HOWEVER...AT LEAST SOME SNOW SHOWER ACTIVITY WILL PROBABLY CONTINUE
THROUGH THE DAY ON TUESDAY AS WEAK TRAILING SHORTWAVE MOVES ACROSS
THE AREA.

A TRANSITORY RIDGE WILL MOVE ACROSS THE AREA TUESDAY NIGHT...BUT
ENOUGH MOISTURE WILL REMAIN IN THE FLOW TO KEEP CHANCE MTN POPS
ACROSS THE WEST...BUT ANY SNOWFALL AMOUNTS WILL BE VERY LIGHT.

GLOBAL MODELS ARE SHOWING A DIFLUENT MOIST WEST/SOUTHWEST FLOW
DEVELOPING WEDNESDAY AHEAD OF A TROUGH DIGGING ACROSS THE PACIFIC
NORTHWEST AND NORTHERN INTERMOUNTAIN WEST. THIS SHOULD RESULT IN
WIDESPREAD SNOWFALL BREAKING OUT ACROSS THE WESTERN MOUNTAINS AND
FAR WESTERN VALLEYS. DOWNSLOPING EAST OF THE DIVIDE SHOULD RESULT IN
DRY CONDITIONS. IN ADDITION...BREEZY TO WINDY CONDITIONS CAN BE
EXPECTED IN THE TYPICAL WIND PRONE AREAS.

THIS TROUGH IS THEN EXPECTED TO PUSH SLOWLY ACROSS THE
NORTHERN/CENTRAL ROCKIES WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...WITH A SIGNIFICANT SHORTWAVE AND ASSOCIATED COLD FRONT
PROJECTED TO MOVE ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY...WHICH
COULD RESULT IN SOME LIGHT SNOW EAST OF THE DIVIDE. IN WAKE OF THIS
TROUGH...STRONG NORTHWEST FLOW IS EXPECTED ACROSS THE AREA FRIDAY
AND SATURDAY. A COUPLE OF DISTURBANCES IN THE NORTHWEST FLOW WILL
KEEP DECENT CHANCES OF SNOW ACROSS THE NORTHWEST/NORTHERN MOUNTAINS
WITH MAINLY DRY CONDITIONS ELSEWHERE.

TEMPERATURES IN THE EXTENDED WILL BE BELOW AVERAGE...BUT NOTHING
EXTREME FOR THE END OF FEBRUARY OR THE BEGINNING OF MARCH.

&&

.AVIATION.../12Z ISSUANCE/

WEST OF THE DIVIDE...A FAST-MOVING PACIFIC STORM SYSTEM WILL PUSH A
COLD FRONT INTO WESTERN WYOMING 16Z-18Z TODAY.  CONDITIONS WILL
DETERIORATE RAPIDLY IN GUSTY WIND AND SNOW/BLOWING SNOW WITH THIS
FRONTAL PASSAGE...WIDESPREAD IFR/MVFR CONDITIONS AND BRIEF LIFR
CONDITIONS IN HEAVIER SNOW SHOWERS EXPECTED THROUGH EARLY
AFTERNOON.  PARTIAL CLEARING WILL OCCUR IN THE AFTERNOON...HOWEVER
AN UNSTABLE WESTERLY FLOW WILL FOLLOW THE FRONT WITH BANDS OF HEAVY
SNOW SHOWERS DEVELOPING MAINLY VCNTY AND NORTH OF A KAFO-KPNA LINE
ALONG WITH POSSIBLY AN ISOLATED THUNDERSTORM THROUGH 06Z.
CONDITIONS WILL IMPROVE AFTER 06Z SUNDAY WITH ISOLD TO SCT -SHSN
LINGERING MAINLY OVER THE MOUNTAINS.

EAST OF THE DIVIDE...A PACIFIC COLD FRONT WILL BLAST ACROSS THE AREA
EARLY THIS AFTERNOON. SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS
ALONG WITH BRIEF MVFR/IFR CONDITIONS WILL ACCOMPANY THE FRONT.
STRONG WEST WINDS WILL DEVELOP ACROSS MOST AREAS WITH THE FRONTAL
PASSAGE WITH THESE WINDS CONTINUING INTO THE EVENING. THE
STRONGEST WINDS ARE EXPECTED DOWN THE LEE SLOPES...VCNTY KCOD-KLND
LINE...AND IN THE WIND CORRIDOR BETWEEN SOUTH PASS AND KCPR. ISOLD
-SHSN WILL LINGER INTO THE EVENING. WINDS WILL DECREASE ACROSS
MOST AREAS BY 06Z...HOWEVER MOUNTAIN WAVE ACTIVITY WITH AREAS OF
LLWS AND STRONG WIND GUSTS OVER 60KTS WILL BE POSSIBLE VCNTY KCOD
AND NORTHWARD THROUGH SUNDAY MORNING.

&&

.FIRE WEATHER...

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH
ARE EXPECTED TODAY FROM THE RED DESERT TO CASPER. SIGNIFICANT
SNOWFALL IS EXPECTED ACROSS WESTERN WYOMING TODAY AND THIS EVENING
ALONG WITH BLOWING AND DRIFTING SNOW. SOME OF THIS PRECIPITATION
WILL SPILL INTO AREAS EAST OF THE DIVIDE THIS AFTERNOON. ISOLATED
LIGHTNING STRIKES ARE POSSIBLE EARLY THIS EVENING ACROSS ALL OF
WESTERN AND CENTRAL WYOMING. THERE IS THE POTENTIAL OF A STRONG WIND
EVENT IN THE CODY FOOTHILLS INCLUDING THE TOWN OF CLARK AND THE
ADJACENT ABSAROKA MOUNTAINS FOR TONIGHT AND SUNDAY MORNING.
TEMPERATURES WILL BE COLDER BEHIND THE FRONT SUNDAY. LIGHT SNOW IS
EXPECTED TO CONTINUE IN WESTERN WYOMING LATER TONIGHT AND SUNDAY. A
SHORT BREAK IN THE WEATHER IS EXPECTED SUNDAY EVENING IN WESTERN
WYOMING BEFORE THE NEXT TROUGH AFFECTS CENTRAL AND WESTERN WYOMING
MONDAY. A WIDESPREAD AREA OF SNOW IS EXPECTED TO SPREAD NORTH AND
EAST ACROSS WYOMING MONDAY AND INTO MONDAY EVENING. SNOWFALL WILL
CONTINUE THROUGH THE NIGHT MONDAY. THE SNOW WILL LIKELY CHANGE TO
RAIN FROM ROCK SPRINGS TO CASPER MONDAY AFTERNOON. SEVERAL INCHES OF
SNOW IS EXPECTED TO ACCUMULATE MAINLY IN CENTRAL WYOMING FROM THIS
EVENT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS
EVENING WYZ019-020.

WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 11 PM MST THIS
EVENING WYZ001-012>015-023>025.

HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
WYZ002-003.

&&

SHORT TERM...LIPSON
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 24, 10:13 PM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1013 PM MST FRI FEB 24 2012

WYZ001>020-022>030-251300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1013 PM MST FRI FEB 24 2012

...HIGH WIND WARNING FOR NATRONA COUNTY INCLUDING THE CITY OF CASPER
AS WELL AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE FOR SATURDAY...

...WINTER WEATHER ADVISORY FOR MUCH OF WESTERN WYOMING FROM 8 AM TO
11 PM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ANOTHER STORM SYSTEM TO BRING SIGNIFICANT SNOWFALL TO
WESTERN WYOMING. STRONG TO HIGH WINDS WILL OCCUR AGAIN EAST OF THE
CONTINENTAL DIVIDE...PRIMARILY FROM THE RED DESERT TO CASPER. SEE
THE LATEST STATEMENTS FOR MORE DETAILS.

SATURDAY NIGHT AND SUNDAY...A STRONG COLD FRONT WILL LIKELY BRING
SNOW TO MUCH OF THE AREA WITH SHARPLY COLDER TEMPERATURES.

MONDAY AND TUESDAY...ANOTHER STRONG STORM SYSTEM WILL LIKELY SPREAD
SNOW FROM WEST TO EAST ACROSS THE AREA WITH THE POTENTIAL FOR
MODERATE AMOUNTS OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HOWEVER...
SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS...AS WELL AS STRONG WIND
GUSTS OR DAMAGE ON SATURDAY.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:59 PM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton25 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.